Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 38, NWS Charleston, SC

May 31, 2012

NWS Charleston, SC issued this small craft advisory at May 31, 2012, 3:54 PM EDT. It took effect at Jun 1, 2012, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 31, 2012, 3:54 PM EDT (19:54 UTC)
In effect from
Jun 1, 2012, 12:00 PM EDT
Expired
Jun 1, 2012, 7:53 PM EDT
In force
8 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WHUS72 KCHS 311954
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU MAY 31 2012

AMZ330-010400-
/O.NEW.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/
CHARLESTON HARBOR-
354 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
275 
WHUS72 KCHS 312252
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT THU MAY 31 2012

AMZ330-010700-
/O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/
CHARLESTON HARBOR-
652 PM EDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
940 
WHUS72 KCHS 010436
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EDT FRI JUN 1 2012

AMZ330-011245-
/O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/
CHARLESTON HARBOR-
1236 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
556 
WHUS72 KCHS 010752
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EDT FRI JUN 1 2012

AMZ350-352-354-011600-
/O.EXB.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
352 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-011600-
/O.EXB.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-011600-
/O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/
CHARLESTON HARBOR-
352 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
564 
WHUS72 KCHS 011432
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT FRI JUN 1 2012

AMZ330-012245-
/O.CON.KCHS.SC.Y.0038.120601T1600Z-120602T0200Z/
CHARLESTON HARBOR-
1032 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-012245-
/O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1032 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO MIDNIGHT EDT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-012245-
/O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1032 AM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
637 
WHUS72 KCHS 011745
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT FRI JUN 1 2012

AMZ330-012100-
/O.CON.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/
CHARLESTON HARBOR-
145 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-012100-
/O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
145 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-012100-
/O.CON.KCHS.SC.Y.0038.120601T1800Z-120602T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
145 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
351 
WHUS72 KCHS 011940
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT FRI JUN 1 2012

AMZ350-352-354-012045-
/O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
340 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-012045-
/O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ330-020200-
/O.CON.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/
CHARLESTON HARBOR-
340 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
324 
WHUS72 KCHS 012353
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT FRI JUN 1 2012

AMZ330-020100-
/O.CAN.KCHS.SC.Y.0038.000000T0000Z-120602T0200Z/
CHARLESTON HARBOR-
753 PM EDT FRI JUN 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:34 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 31, 2:34 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT THU MAY 31 2012

.SYNOPSIS...
WEAK ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING
THROUGH THE AREA FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH
THE WEEKEND. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE
SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE
COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...CONVECTION HAS INITIATED OVER SE GA WHERE
DEWPOINTS REMAINED IN THE LOW 70S THIS AFTERNOON. WITH TEMPS
APPROACHING 90 IN THE MOIST LOW LEVEL AIRMASS...CAPE VALUES HAVE
INCREASED INTO THE 2500-3000 J/KG RANGE. THE CONSIDERABLE SURFACE
BASED INSTABILITY...COMBINED WITH DCAPE VALUES IN EXCESS OF 1000
J/KG WILL RESULT IN SEVERAL STRONG TO SEVERE STORMS IN THIS AREA
CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS. WILL
ADD A MENTION TO THE HWO FOR THE REMAINDER OF THE AFTERNOON. ON
THE FLIP SIDE...DEWPOINTS HAVE MIXED OUT ACROSS SOUTHERN SC INTO
THE MID 50S IN SOME AREAS AND LITTLE TO NO CONVECTION IS EXPECTED
THERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...ANY ISOLATED EVENING CONVECTION IN THE SOUTHWEST ZONES
WILL LIKELY DISSIPATE AS DIURNAL HEATING/INSTABILITY WANES AFTER
SUNSET. A PROMINENT SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD
FRONT WILL BE STEADILY APPROACHING FROM THE WEST THROUGH EARLY
FRIDAY MORNING...HOWEVER BEST FORCING AND DEEP MOISTURE WILL STILL
BE WELL OUTSIDE OF THE FORECAST AREA BY DAYBREAK FRIDAY. FORECAST
MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE BECOMING TRAPPED
BENEATH THE INVERSION LATE TONIGHT...POSSIBLY SUPPORTING STRATUS
AND LIGHT FOG DEVELOPMENT. LOW TEMPERATURES WILL AGAIN BE QUITE
MILD...ONLY FALLING INTO THE UPPER 60S AND LOWER 70S.

FRIDAY INTO FRIDAY NIGHT...AN APPROACHING UPPER TROUGH AND
ASSOCIATED SURFACE COLD FRONT WILL SUPPORT SCATTERED TO BROKEN
CONVECTION ESPECIALLY DURING THE AFTERNOON/EVENING. THERMODYNAMIC/
KINEMATIC PARAMETERS SUPPORT MULTICELL THUNDERSTORMS CAPABLE OF
PRODUCING EPISODES OF DAMAGING WIND GUSTS AND LARGE HAIL.
ACCORDINGLY...AREAS ALONG AND NORTH OF INTERSTATE 16 REMAIN IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...AND WE WILL CONTINUE TO
ADDRESS THIS THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK.

POPS REMAIN UNCERTAIN. WHILE THUNDERSTORMS COULD BECOME
NUMEROUS...JUSTIFYING LIKELY OR HIGHER POPS...GUIDANCE HAS TRENDED
TOWARD LOWER POPS...SUGGESTING THAT BEST COVERAGE OF THUNDERSTORMS
WILL REMAIN NORTH OF THE REGION. FOR NOW...CAPPED HIGHEST POPS IN
THE 40-50 PERCENT RANGE FRIDAY AFTERNOON INTO FRIDAY EVENING.

SATURDAY...IN THE WAKE OF COLD FROPA A DRIER AIR MASS FEATURING
DEWPOINTS IN THE MID 50S TO LOWER 60S WILL OVERSPREAD THE REGION.
SOME GUIDANCE SUGGESTS THAT SUFFICIENT MOISTURE WILL PERSIST TO
SUPPORT ISOLATED SHOWERS/THUNDERSTORMS ESPECIALLY WHERE SEA BREEZE
CONVERGENCE DEVELOPS NEAR THE COAST. THIS SCENARIO JUSTIFIES
NON-ZERO POPS...BUT GIVEN THE INCREASINGLY DRY/CAPPED ENVIRONMENT
HELD POPS BELOW 15 PERCENT WITH NO EXPLICIT MENTION OF
PRECIPITATION. TEMPERATURES SHOULD TOP OUT IN THE MID TO UPPER 80S.
SATURDAY NIGHT SHOULD FEATURE BELOW NORMAL TEMPERATURES IN THE LOWER
TO MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UNSEASONABLY DRY AIR MASS WILL REMAIN IN PLACE SUNDAY.
TEMPERATURES WILL RECOVER INTO THE UPPER 80S TO LOWER 90S... BUT
DEWPOINTS WILL REMAIN IN THE UPPER 50S/LOWER 60S. POPS ARE
ESSENTIALLY ZERO SUNDAY.

NEXT WEEK...A BLOCKING PATTERN WILL DEVELOP...ALLOWING A LONGWAVE
UPPER TROUGH TO AMPLIFY OVER THE EAST. THIS TROUGH WILL GRADUALLY
PUSH A SLOW-MOVING SURFACE COLD FRONT INTO THE SOUTHEAST DURING THE
FIRST HALF OF THE WEEK. THUS...INTRODUCED SLIGHT CHANCE POPS DURING
THE MONDAY AND TUESDAY TIME FRAME...AND HIGHER POPS COULD EVENTUALLY
BE REQUIRED FOR A PORTION OF THAT TIME PERIOD. EVEN AS HIGH PRESSURE
EXPANDS FROM THE NORTH AROUND MIDWEEK...STRONG DRYING IS NOT
INDICATED...AND LOW CHANCE POPS ARE JUSTIFIED. OVERALL...THIS
PATTERN WILL NOT FAVOR ANY HOT/HUMID WEATHER...AND TEMPERATURES
SHOULD REMAIN CLOSE TO OR EVEN SLIGHTLY BELOW NORMAL NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AT KSAV...A STRONG TO SEVERE THUNDERSTORM PRODUCING HAIL AND WIND
GUSTS TO AROUND 45 KTS QUICKLY DEVELOPED RIGHT ON TOP OF THE
AIRFIELD RECENTLY. THIS CLUSTER OF STORMS WILL REMAIN IN THE AREA FOR THE
NEXT HOUR OR SO AND SHOULD BEGIN TO DIMINISH AND MOVE AWAY AFTER
THAT. WILL CONTINUE VCTS AND CB MENTION THERE FOR THE AFTERNOON.

AT KCHS...CONVECTION WILL BE TOUGH TO COME BY WITH DEWPOINTS
MIXING OUT INTO THE MID 50S THIS AFTERNOON. LATER TONIGHT A FEW
SHOWERS/STORMS COULD BE IN THE GENERAL AREA AS A WEAK WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. I THINK THE COVERAGE WILL BE LOW
ENOUGH TO NOT MENTION IN THE FORECAST FOR NOW...BUT AMENDMENTS MAY
BE NEEDED DEPENDING ON HOW THINGS EVOLVE AND OUTFLOW BOUNDARIES
INTERACT FROM SE GA.

OVERNIGHT...THE FOCUS TURNS TO THE POTENTIAL FOR FOG AND/OR
STRATUS. AS THE WARM FRONT LIFTS NORTHWARD...A 20-25 KT LOW LEVEL
JET WILL PUSH ACROSS THE AREA. THIS PERSISTENT FLOW IN THE LOWEST
FEW THOUSAND FEET OF THE ATMOSPHERE SHOULD BE ENOUGH TO PREVENT
FOG FORMATION. MODEL SOUNDINGS AND TIME HEIGHTS DEPICT SOME DECENT
LOW LEVEL MOISTURE...AND THIS SHOULD ALLOW FOR THE DEVELOPMENT OF
SOME STRATUS. STILL...THE MODEL GUIDANCE SUITE IS A BIT MIXED AND
CONFIDENCE ISN/T HIGH ENOUGH TO BRING ANY CEILING RESTRICTIONS
INTO THE FORECAST. WILL CONTINUE TO HINT AT THE PRESENCE OF
STRATUS WITH SCT MVFR TO IFR CLOUDS. PROBABILITY IS LIKELY HIGHER
AT KSAV COMPARED TO KCHS.

EXTENDED AVIATION OUTLOOK...A COLD FRONT WILL CROSS THE REGION LATE
FRIDAY AND FRIDAY NIGHT...LIKELY RESULTING IN BRIEF SUB-VFR FLIGHT
CONDITIONS IN SHRA/TSRA. OTHERWISE...VFR.

&&

.MARINE...
TODAY...THE PRESSURE GRADIENT WILL BE RELATIVELY WEAK FOR THE
START OF THE DAY...ALLOWING WIND FIELDS TO BE MOSTLY DRIVEN BY
SEABREEZE DEVELOPMENT THIS AFTERNOON. TONIGHT...AS A STRONG COLD
FRONT STEADILY PROGRESSES FROM THE WEST...SOUTH/SOUTHWEST FLOW
WILL INCREASE ACROSS THE MARINE ZONES. DESPITE ANY WEAK SURGING
AHEAD OF THE APPROACHING SYSTEM OVERNIGHT...WIND SPEEDS ARE STILL
EXPECTED TO REMAIN 15 KT OR LESS...WITH SEAS NO MORE THAN 2 OR 3
FT.

FRIDAY AND FRIDAY EVENING...A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN ATLANTIC HIGH PRESSURE AND AN APPROACHING COLD FRONT FROM
THE WEST AND NW WITH SUPPORT S/SW WINDS IN THE 15-20 KT
RANGE...CAUSING SEAS TO BUILD TO 3-5 FT. MARGINAL SMALL CRAFT
ADVISORY WINDS COULD DEVELOP FRIDAY AFTERNOON INTO FRIDAY
EVENING...BUT THE PROBABILITY REMAINS INSUFFICIENT TO JUSTIFY A
SMALL CRAFT ADVISORY WITHIN THE EARLY THURSDAY MORNING FORECAST
PACKAGE.

MARINERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG TO SEVERE
T-STORMS IN ADVANCE OF THE COLD FRONT...ESPECIALLY LATE FRIDAY INTO
FRIDAY NIGHT.

SATURDAY AND SUNDAY...WEAK HIGH PRESSURE WILL BUILD FROM THE WEST AS
THE COLD FRONT PULLS FAR AWAY TO THE EAST AND SE. A LIGHT OFFSHORE
WIND REGIME WILL PREVAIL...WITH NO MORE THAN WEAK SEA BREEZE
CIRCULATION DEVELOPING EACH AFTERNOON.

MONDAY AND TUESDAY...A SLOW-MOVING COLD FRONT WILL APPROACH FROM THE
NORTH. SOUTH TO SOUTHWEST WINDS WILL PREVAIL. MONDAY...WINDS MAINLY
10 KT OR LESS WILL BE ACCOMPANIED BY 1-2 FT SEAS. TUESDAY...WINDS
SHOULD INCREASE AND SEAS WILL BUILD...INTRODUCING A LOW PROBABILITY
FOR SMALL CRAFT ADVISORY CONDITIONS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...
LONG TERM...
AVIATION...BSH
MARINE...
Hazardous weather outlook, May 31, 2:40 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT THU MAY 31 2012

AMZ350-352-354-374-SCZ043>045-049-050-052-011845-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
240 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION
LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND
LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-011845-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
240 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS PORTIONS OF SOUTHEAST GEORGIA AND FAR
SOUTHERN SOUTH CAROLINA THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION
LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND
LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 1:35 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
135 PM EDT THU MAY 31 2012

GAZ101-116-118-SCZ047-048-051-311815-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
135 PM EDT THU MAY 31 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 215 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD...
MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH
AIRPORT...STILLWELL...HARDEEVILLE AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3241 8126 3228 8098 3205 8121 3214 8141
TIME...MOT...LOC 1735Z 213DEG 8KT 3216 8126

BSH
Local storm report, May 31, 1:54 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             PORT WENTWORTH          32.15N  81.18W
05/31/2012  E0.50 INCH       CHATHAM            GA   PUBLIC

            MULTIPLE REPORTS OF HAIL SMALLER THAN DIMES

&&

EVENT NUMBER CHS1200272

FWA
Local storm report, May 31, 1:56 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND GST     SAVANNAH AIRPORT        32.14N  81.20W
05/31/2012  M51 MPH          CHATHAM            GA   ASOS

            MEASURED WIND GUST OF 44 KNOTS AT SAVANNAH
            INTERNATIONAL

&&

EVENT NUMBER CHS1200273

FWA
Local storm report, May 31, 2:01 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             PORT WENTWORTH          32.15N  81.18W
05/31/2012  E1.00 INCH       CHATHAM            GA   PUBLIC

            QUARTER SIZED HAIL AT INERSECTION OF HIGHWAY 30 AND
            HIGHWAY 21 IN PORT WENTWORTH

&&

EVENT NUMBER CHS1200274

FWA
Local storm report, May 31, 3:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     1 SSE PORT WENTWORTH    32.13N  81.17W
05/31/2012                   CHATHAM            GA   EMERGENCY MNGR

            TREE DOWN ACROSS ROADWAY AT WILDWOOD DRIVE AND SMITH
            AVENUE. TIME BASED ON RADAR.

&&

EVENT NUMBER CHS1200275

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:29 PM EDTSpecial Weather StatementCHSEffingham61 min
May 30, 11:59 PM EDTSpecial Marine WarningCHS91 min
May 31, 1:35 PM EDTSpecial Weather StatementCHSEffingham40 min
May 31, 1:37 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham53 min
May 31, 2:12 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty48 min
May 31, 4:01 PM EDTSpecial Weather StatementCHSLong44 min
May 31, 4:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh42 min
May 31, 5:53 PM EDTSpecial Weather StatementCHSCandler52 min
May 31, 5:55 PM EDTSpecial Weather StatementCHSJenkins50 min

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.